Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 10, NWS Mobile, AL

January 6, 2009Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 6, 2009, 11:14 PM CST for Covington County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2009, 11:14 PM CST (05:14 UTC)
Expired
Jan 6, 2009, 11:45 PM CST
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Covington County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 6, 10:51 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 070514
SVRMOB
ALC039-070545-
/O.NEW.KMOB.SV.W.0010.090107T0514Z-090107T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1114 PM CST TUE JAN 6 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF ANDALUSIA...

* UNTIL 1145 PM CST

* AT 1114 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
  MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM GANTT TO BECK
  TO PLEASANT HOME...OR ALONG A LINE EXTENDING FROM ANDALUSIA TO 14
  MILES SOUTHWEST OF ANDALUSIA...MOVING EAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSE HILL...WATKINS BRIDGE...SANFORD AND RED OAK BY 1120 PM CST...
  OPP...ONYCHA AND BABBIE BY 1125 PM CST...
  STEDMAN...ONYCHA AND GREEN BAY BY 1130 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING 
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3153 8641 3146 8640 3144 8622 3125 8619
      3104 8627 3115 8670 3127 8663 3152 8662
TIME...MOT...LOC 0514Z 270DEG 56KT 3138 8647 3127 8650
          3113 8658

$$
1 follow-up statement
000 
WWUS54 KMOB 070526
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1126 PM CST TUE JAN 6 2009

ALC039-070545-
/O.CON.KMOB.SV.W.0010.000000T0000Z-090107T0545Z/
COVINGTON AL-
1126 PM CST TUE JAN 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR COVINGTON COUNTY...

AT 1126 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
60 MPH.  THESE STORMS WERE ALONG A LINE EXTENDING FROM CLEARVIEW TO
HEATH TO BECK...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
ANDALUSIA TO ANDALUSIA TO 9 MILES SOUTHWEST OF ANDALUSIA...MOVING
EAST AT 65 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STEDMAN...OPP AND BABBIE BY 1135 PM CST...
  ONYCHA...GREEN BAY AND ESTOTHEL BY 1140 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST WEDNESDAY MORNING
FOR SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3104 8627 3116 8670 3127 8659 3138 8650
      3152 8651 3152 8642 3146 8640 3144 8622
      3125 8619
TIME...MOT...LOC 0526Z 270DEG 56KT 3147 8633 3136 8637
          3122 8651

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 6, 4:15 PM CST, 6 hours 59 minutes earlier.

Area forecast discussion, Jan 6, 4:15 PM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CST TUE JAN 6 2009

.SHORT TERM...FAIRLY GOOD AGREEMENT STILL WITH MOST OF THE GUIDANCE
TODAY SUGGESTING PRE-FRONTAL SQUALL LINE DEVELOPING JUST TO THE W OF
THE CWFA MOVING EAST ACROSS MUCH OF THE CWFA LATER THIS AFTERNOON
AND TONIGHT. AT THE SFC QUASI-STATIONARY FRONT LOCATED FROM LOWER
LA BASIN INTO CENTRAL AL HAS BEGUN TO MOVE BETTER TO THE EAST IN THE
LAST HOUR IN RESPONSE TO DEEPENING UPPER LEVEL SYSTEM OVER THE LOWER
CENTRAL PLAINS AND TEXAS MOVING BETTER TO THE EAST. 18Z SOUNDING
FROM LIX SHOWS A STRONG CAP JUST TO THE WEST SUGGESTING THE
POSSIBILITY OF SOME LIMITED INSTABILITY CLOSER TO THE COAST THIS
AFTERNOON POSSIBLY FURTHER TO THE EAST ALSO. LATEST WATER VAPOR
LOOPS SHOW DRIER AIR MOVING IN BEHIND THE FRONT SUGGESTING INCREASED
DESTABILIZATION AS UPPER SYSTEM APPROACHES FROM THE WEST. CURRENT
RUC COMPARED TO THE GFS SUGGESTS SLIGHTLY WEAKER H8 JET AROUND
45KTS MOVING OFF TO THE NORTH BETTER THAN EARLIER ANTICIPATED BY THE
GFS. CURRENT MODEL CAPES STILL LIMITED THOUGH BELIEVE AS DRY SLOT TO
THE WEST MOVES CLOSER THINGS COULD GO DOWN HILL QUICKLY MOSTLY ALONG
THE FRONT. AS FOR NOW WILL CONTINUE TO WITH CURRENT THINKING WITH
DEVELOPING SQUALL LINE ACCELERATING EASTWARD ACROSS THE CWFA LATER
THIS EVENING GIVING WAY TO POSSIBLE STRAIGHT LINE DAMAGING WINDS
MOSTLY DURING THE EVENING HOURS. 0-1KM VERTICAL SHEAR IS STILL
FAIRLY DECENT OUT AHEAD THIS PATTERN SUGGESTING THE THREAT OF SOME
ROTATION OUT AHEAD OF THE MAIN SQUALL LINE CAN'T BE RULED OUT
ESPECIALLY TO THE NORTH WHERE THE BETTER UPPER LEVEL KINEMATICS WILL
PASS. SOME SHEAR WILL STILL BE PRESENT OUT AHEAD OF THE FRONT
SUGGESTING SOME ROTATION WILL ALSO BE PRESENT MAINLY NEAR BOWING
STRUCTURES ALONG THE SQUALL LINE. THE MAIN SQUALL LINE MOVES EAST OF
THE DESTIN BY AROUND 09Z WED WITH SOME POST FRONTAL LIGHT RAIN
LINGERING THROUGH ABOUT 12Z...MOSTLY OVER THE EASTERN HALF OF THE
CWFA. WENT A TAD HIGHER THAN THE CURRENT MAV GUIDANCE FOR TEMPS
THROUGH TONIGHT. /32

&&

.LONG TERM...STRONG WESTERLY FLOW MAY BECOME A CONCERN DURING THE
DAY ON WED...20 TO 30 KNOTS CLOSER TO THE COAST. SFC HIGH BUILDS
OVER THE NORTH CENTRAL GULF COMBINED WITH EXITING TROF TO THE
EAST...HELPING MAINTAIN STRONG GRADIENT FOR WED AND POSSIBLY WED
EVENING. TRAILING SFC LOW IS LOCATED OVER THE MID MS VALLEY AND TN
RIVER VALLEY BY EARLY THU POSSIBLY GIVING WAY TO LOW SC OVER
NORTHERN SECTIONS OF THE CWFA DURING THE DAY ON THU. BY THU NIGHT
INTO FRI SFC RIDGE BUILDS OVER MUCH OF THE TN RIVER VALLEY
STRETCHING SOUTH TO THE CENTRAL GULF COAST. THIS PATTERN GIVES WAY
TO MORE UNSEASONABLY WARM WEATHER WITH A LIGHT NORTHERLY FLOW FOR
LATER IN THE WEEK. ZONAL FLOW LATER IN THE WEEK WILL ALLOW NEXT
UPPER SYSTEM TO MOVE QUICKLY ACROSS THE LOWER GULF STATES OVER THE
WEEKEND. WITH LITTLE RETURN FLOW LATER IN THE WEEK NOT MUCH PRECIP
EXPECTED WITH THIS SYSTEM OVER THE WEEKEND. COLD FRONT MOVES ACROSS
THE REGION DURING THE DAY ON SAT. WILL USE THE CURRENT MAV GUIDANCE
OUT TO 72 HRS AND CONTINUE WITH 00Z MEXMOS FOR TEMPS. /32

&&

.AVIATION...(18Z)STRONG SOUTHERLY FLOW WILL KEEP CIGS WELL INTO IFR
CATEGORIES THROUGH THIS AFTERNOON. SURFACE FRONT TO THE NORTHWEST OF
THE AREA WILL MOVE OVER THE AREA THIS EVENING INTO THE OVERNIGHT
HOURS...WITH LOW LEVEL FLOW SHIFTING TO NORTHWEST THERE AFTER.
CURRENT GUIDANCE IS ADVERTISING STRONG WESTERLY FLOW FOR
WEDNESDAY...THOUGH CEILINGS/VIZS WELL IN VFR LEVELS. /16

&&

.MARINE...STRONG ONSHORE FLOW OVER MAINLY AL COASTAL WATERS AND
POINTS WEST WILL SPREAD EAST TONIGHT AS A FRONT MOVES OVER THE AREA.
SURFACE HIGH PRESSURE WILL BUILD OVER THE WESTERN GULF OF MEXICO
TONIGHT...AND SPREAD EAST WEDNESDAY. WHEN COMBINED A DEEPENING
SURFACE LOW OVER THE GREAT LAKES REGION...A TIGHT GRADIENT WILL
CREATE STRONG WEST TO NORTHWESTERLY FLOW OVER AL/NW FL COASTAL
WATERS. THIS FLOW WILL EAST WEDNESDAY NIGHT INTO THURSDAY... BUT AS
SURFACE HIGH PRESSURE SHIFTS FROM OVER THE NORTHERN PLAINS TO THE
SOUTHERN APPALACHIANS...FLOW WILL SWITCH TO OFFSHORE EARLY THURSDAY
NIGHT...THEN BECOME ONSHORE LATER THURSDAY NIGHT THROUGH FRIDAY.
ONSHORE FLOW WILL INCREASE LATER FRIDAY THROUGH FRIDAY NIGHT AHEAD
OF A FRONT EXPECTED TO PASS OVER AL/NW FL COASTAL WATERS LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. THE FRONT WILL STALL OVER
THE CENTRAL GULF SUNDAY. /16

&&

.FIRE WEATHER...A STRONG WESTERLY FLOW WILL GIVE WAY TO HIGHER THAN
NORMAL DISPERSION INDICES DURING THE DAY ON WED. HUMIDITIES VALUES
BEHIND THE SFC COLD FRONT LOOK TO REMAIN ABOVE CRITICAL THRESHOLDS
THROUGH MUCH OF THE WEEK. DRIER PATTERN IS EXPECTED BY SUN IN THE
WAKE OF ANOTHER COLD FRONT CONTINUING INTO EARLY NEXT WEEK. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  64  41  70 / 100  05  00  00
PENSACOLA   56  64  44  69 /  90  20  00  00
DESTIN      59  63  49  67 /  90  20  00  00
EVERGREEN   52  61  39  65 / 100  20  00  00
WAYNESBORO  48  59  38  65 /  80  05  00  00
CAMDEN      51  59  40  63 / 100  20  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 6, 7:20 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
720 PM TUE JAN 6 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
080100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
720 PM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND WEDNESDAY.

SEVERE THUNDERSTORM RISK LOOKS TO SHIFT EAST OF INTERSTATE 65 THIS
EVENING AND ALONG THE COASTAL COUNTIES...WHILE DIMINISHING OVER SOUTHEAST
MISSISSIPPI AND THE INTERIOR OF EXTREME SOUTHWEST ALABAMA. THE MAIN
THREAT IN SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS
WITH ISOLATED TORNADOES NOT OUT OF THE QUESTION.

A STRONG SOUTHERLY WIND FLOW WILL CONTINUE OVER THE MARINE AREA
THROUGH THIS EVENING BECOMING WEST AND INCREASING IN THE WAKE A COLD
FRONTAL PASSAGE LATE TONIGHT.. THIS RESULTS IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT. A STRONG WEST TO NORTHWEST FLOW WILL CONTINUE TO
GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY.

THE NEXT COLD FRONT IS FORECAST TO PASS THROUGH THE AREA ON
SATURDAY. AT THIS TIME...IT APPEARS THE PREDOMINANT CHARACTER TO
PRECIPITATION AHEAD OF IT WILL BE SHOWERS. NO HAZARDOUS WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS MAY BE NEEDED EAST OF INTERSTATE 65 TONIGHT.

In the hours before

Special weather statement, Jan 6, 7:25 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
725 PM CST TUE JAN 6 2009

ALZ061-063-070215-
UPPER MOBILE-LOWER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND AND DOWNTOWN MOBILE...
725 PM CST TUE JAN 6 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOBILE COUNTY...

AT 725 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS APPROACHING FROM THE WEST.  THE STORMS
EXTENDED FROM 15 MILES WEST OF TANNER WILLIAMS TO 27 MILES SOUTHWEST
OF GRAND BAY...MOVING EAST AT 45 MPH.

THIS LINE OF STORMS WILL REACH THE MOBILE REGIONAL AIRPORT BY 750
PM...AND THE THEODORE...MIDTOWN MOBILE AREAS AROUND 8 PM.  THE
STORMS WILL THEN CROSS THE PRICHARD AND DOWNTOWN MOBILE AREAS BY 805
PM.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55
MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND
LARGE LIMBS. LOCAL LOSS OF ELECTRICAL POWER MAY ALSO RESULT.
EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING STRONG WINDS...OR SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE HALF TO ONE INCH
PER HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND
POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jan 6, 10:18 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1018 PM CST TUE JAN 6 2009

ALZ056-058>060-062-064-FLZ001>005-070515-
ESCAMBIA-COVINGTON-CONECUH-CRENSHAW-INLAND OKALOOSA-INLAND
ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL
ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...BREWTON...
1018 PM CST TUE JAN 6 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...COVINGTON...
CONECUH...CRENSHAW...BALDWIN...OKALOOSA AND SANTA ROSA COUNTIES...

AT 1018 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM I65 AND AL 113 TO 5 MILES SOUTHWEST
OF MAGNOLIA SPRINGS...MOVING EAST AT 40 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 41...FOLEY...OSAKA...MIFLIN...ELBERTA...WAHL...CASTLEBERRY
AND KEEGO THROUGH 1115 PM CST.

THE PRIMARY THREATS FROM THESE STORMS WILL BE WIND GUSTS OF 35 TO
45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 7:31 PM CSTSpecial Marine WarningMOB119 min
Jan 6, 9:07 PM CSTAreal Flood AdvisoryMOBBaldwin, Mobile113 min
Jan 6, 9:49 PM CSTAreal Flood AdvisoryMOBBaldwin, Mobile116 min
Jan 6, 9:52 PM CSTMarine Weather StatementMOB68 min
Jan 6, 10:52 PM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Mobile113 min
Jan 7, 12:03 AM CSTAreal Flood AdvisoryMOBCovington, Escambia117 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.